Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Prescribed Dermovate and emulsifying ointment for patch on the head. Skin seems to have opened up. Should I use them?

Hi, I have been subscribed Dermovate ointment and Emulsifying Ointment for a patch on my head which has not cleared up since I fell and went head first into a gate. I did this at the end of August 2012 and it is now 5 months since I did it. It scabbed over but got infected in November and my doctor prescribed antibiotics for 2 weeks. I went to see a Dermotologist at Wycombe Hospital who prescribed the Dermovate and Emulsifying ointments and after using the Emulsifying ointment first the whole of the scab seemed to come away and it scared me a bit so I just left it there, but it has left some open skin and was wondering if I should still use the Dermovate.
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013

Welcome and thanks for posting your query to Healthcare Magic.

As per your query you had beeen prescribed Dermovate and emulsifying ointment for patch on the head and the skin seems to have opened up and you need further suggestion.

First of all stop the cream as it is potent steroid which can cause multiple skin problem including skin atrophy. These kind of creams should never be applied beyond 2 weeks without dermatological consultation.
Now it is almost a Long time since your problem. Generally in any of the wounds we get healing at the maximum in 2-3 weeks. As it is more than 5 months since the problem so you should be bit more careful and vigilant regarding the problem.

For the betterment kindly follow the suggestions below:
-Do simple cold compressions two times.
- stay away from heat and humidity.
- do not try to touch or scratch or pinch the area as can lead to secondary infection.
- Get yourself immunized by tetanus vaccine if not done in last 5 years.
- You can apply topical antibiotic cream such as "mupirocin" or fucidin in thin layer two times a day.
You will get proper healing in next 10- 15 days by all these measures.
Get well soon.
Hope these information will help. If you have further queries I will be happy to help.

"With good health wishes"

Dr Sanjay Kumar Kanodia
MD (Dermatology & STDs)
Answered: Wed, 24 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor